Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Does lithium taken for bipolar disorder increase the uric acid levels and cause harm to the kidneys ?

I currently take Lithium daily for bipolar disorder. I have been taking it for the past 2 years with no problems.. however this past week my GP told me that my uric acid levels were up and wanted me to take a medication to lower it and adjust to a lower-purine diet .. Could the Lithium by harming my kidneys and making it difficult to eliminate the uric acid? I m a woman in my early thirties..
Asked On : Tue, 2 Aug 2011
Answers:  1 Views:  352
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
welcome to healthcare magic forum
lithium is commonly used drug in bipolar disorder
it has many narrow safety zone
so high level may cause many side effects.
it is due to high level of lithium in your body which increase uric acid level
better to consult with your psychiatric doctor
he will change the drug ,many options are there .
dont stop it yourself as it might increase your problem .
i hope i have answered your question
Answered: Tue, 2 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor